Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 28, 2006, 2:47 PM MDT for 15 counties in Idaho. It took effect at Aug 29, 2006, 10:00 AM MDT. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 2:47 PM MDT (20:47 UTC)
- In effect from
- Aug 29, 2006, 10:00 AM MDT
- Expired
- Aug 31, 2006, 12:00 AM MDT
- In force
- 38 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:13 AM MDT, 11 hours 34 minutes earlier.
Area forecast discussion, Aug 28, 3:13 AM MDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT MON AUG 28 2006 .DISCUSSION...UPPER RIDGE WILL BE OVER SOUTHEAST IDAHO ONE MORE DAY THEN MOVE OFF TO THE EAST TONIGHT. MAIN FOCUS OF FORECAST IS ON LOW PRESSURE SYSTEM NEAR 56N 140W THAT LATEST GFS TRACKS THROUGH SOUTHWEST CANADA TUESDAY AND WEDNESDAY. MODELS HAVE SHIFTED BACK AND FORTH WITH PROGRESSION OF SYSTEM. LATEST 00Z RUN DOES NOT CLOSE OFF LOW UNTIL WAVE ALMOST REACHES WISCONSIN. NOT SURE ABOUT THE HIGH AMPLITUDE PROGRESSIVE PATTERN EXCEPT THE OFF SHORE PORTION MAY DEVELOP NEXT COUPLE DAYS WHERE GFS WAVE-5 SUGGESTS DIVERGING FLOW TO OUR WEST. DOWNSTREAM RIDGE IN SOUTH CENTRAL CANADA DOES NOT MATCH WELL WITH PROGRESSION. THEREFORE LITTLE OR NO TWEAKS IN FORECAST OVER ALL. MAIN CONCERN IS STILL COLD FRONT TUESDAY AND WEDNESDAY. GFS DOES NOT SHOW QUITE THE SEPARATION OF TWO FRONTAL BANDS AS IT DID BEFORE BUT THE WRF12 STILL SHOWS SOMETHING ALONG THOSE LINES. JET SUPPORT IS BEST AND WINDS SHOULD BE STRONGEST ON WEDNESDAY ALTHOUGH LATEST MODEL RUNS SHIFT JET A BIT MORE TO THE NORTH AND BASICALLY ARE DRIER FOR THIS AREA THAN BEFORE...BOTH TUESDAY AND WEDNESDAY. TRIMMED POPS BACK TUESDAY MORNING BECAUSE BOTH GFS AND WRF SHOW DRIER START AND FRONT NOT ENTERING CENTRAL MOUNTAINS UNTIL AFTERNOON HOURS. WINDS WILL PROBABLY DECOUPLE TUESDAY NIGHT IN VALLEYS OF CENTRAL MOUNTAINS AND SPRING BACK TO STRENGTH WEDNESDAY AS THEY DID WITH LAST COUPLE OF FRONTS. FIRE WEATHER WATCH FOR WINDS AND LOW RELATIVE HUMIDITY CONTINUES TUESDAY AND TUESDAY EVENING. RS && .AVIATION...EXPECT VFR CONDITIONS THROUGH TODAY AND TONIGHT WITH MAINLY CLEAR SKIES AND LIGHT WINDS. GK && .FIRE WEATHER...EXPECT ONE MORE DAY OF MAINLY LIGHT WINDS TODAY. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY IN ZONES 405...406 AND 407. THE UPPER RIDGE WILL SLIDE EAST AND MUCH STRONGER SOUTHERLY FLOW ALOFT WILL MOVE INTO SE IDAHO. A COLD FRONT WILL SLIDE INTO EASTERN OREGON LATE TUESDAY AND GUSTY SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT TUESDAY ESPECIALLY ALONG RIDGE TOPS IN THE CENTRAL MOUNTAINS. RELATIVE HUMIDITIES SHOULD BE QUITE LOW AND BELOW 15 PERCENT IN ALL ZONES. THE COLD FRONT WILL SLIDE THROUGH ALL OF IDAHO BY WEDNESDAY MORNING AND CONDITIONS SHOULD REMAIN BREEZY ON WEDNESDAY BUT WITH COOLER TEMPERATURES BEHIND THE FRONT...RELATIVE HUMIDITIES SHOULD START TO SLIDE HIGHER WEDNESDAY AND ESPECIALLY THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR IDZ405-IDZ406-IDZ407. && 99/99
Hazardous weather outlook, Aug 28, 5:40 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT MON AUG 28 2006 IDZ017>025-031-032-291215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 540 AM MDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE COLD FRONT WILL BRING BREEZY SOUTH WEST WINDS TO SOUTHEAST IDAHO TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE IDAHO CENTRAL MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.